MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE PUMP INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE PUMP INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2432-0007
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris smartsite pump infusion set had flow issues.The following information was provided by the initial reporter: this information was what the hospital team told bd during the meeting.Per the team, a 250ml fentanyl bag had emptied in 11 hours and there was about 200mls missing.At the time of the event, there were no lock boxes around the narcotic and the tubing used was bd alaris pump infusion set 0.2 micron filter.Ref: 2432-0007.It was stated that it is rare for an icu patient to be on a pca.The tubing was sequestered and observed on site.There was sediment in the pumping segment and an indentation on the upper end.There was a sticker placed on the tubing that included the drug name, generic and brand name, the time, the change day and time, and a warning.It was reported that the iv pump tubing had been loaded in the pump module since the event, which was over 2 months ago.It was reported that during handoff the nurses looked at the bag and noticed it was less than expected.This patient was intubated and sedated with evidence of deterioration.The patient was hooked up to the cardiac monitor and the pulse oximeter.The manager was unsure of the specific device set up for this infusion.She did say normal practice would be to hang iv fentanyl bags as a primary infusion.The administrations sets are primed by clinicians at the bedside.There were no alarms at the time of the event.The icu manager did some research and found that in september of 2025 there was a voluntary recall of certain bd alaris pump infusion sets, and she was unsure if this had anything to do with the event.Director of pharmacy observed 11 hours of video footage to determine if the missing drug was due to diversion.(b)(6) director of pharmacy stated that after viewing all the footage diversion was not a concern with this patient and the missing drug and it was most likely and over-infusion.Pharmacy the pharmacy stated that the fentanyl is kept in the omnicell and is not patient specific.The pharmacy had stocked the omnicell with 5-250ml iv bags of fentanyl.The pre-mix fentanyl is a 250ml bag diluted in ns.The concentration is 10mcg/1ml.At the time of the event, the pharmacy utilized pre-mixed bags.There was no volume added or removed.As stated by the pharmacy medication is not typically weighed but as result of the concerns with the fentanyl discrepancies between expected and actual waste the medication was weighed.In this case there were no discrepancies with the fentanyl that was stocked in the omnicell.Intensive care unit (where the event happened) bd representative was able to talk to the bedside nurse that was taking care of this patient during the event, and the following information was provided: it was reported that the night shift nurse changed the 250ml iv fentanyl bag at 0200 on her shift.At shift change, the day shift and night shift bedside nurse did a double check on the rate and concentration.They do not double check vtbi.The nurse believes the rate was at 2ml/hr but said she could not remember.At 1030 the dayshift bedside nurse went into the patient's room for an alarm.The alarm was not related to the fentanyl pump module.When the bedside nurse happened to look at the fentanyl infusion, she noticed the volume was lower than she expected.Because there was still drug left, the bedside nurse did not stop the fentanyl infusion or sequester the device, she let it continue to run.When she looked at the vtbi around 1030am she stated the vtbi was "160-something." reported that she continued to run the fentanyl infusion because she did not want to waste drug.Thus, she didn't change the bag until 1300.The tubing reported by the hospital was: bd alaris pump infusion set 0.2 micron filter.Ref: 2432-0007.Per the bedside nurse, when they need a new bag of fentanyl they will take it out of the omnicell.They count the pre-mix bags.The process does not require a double check or witness when a nurse removes an iv bag of fentanyl out of the omnicell.It was reported that there was no visible damage noted on the alaris system device.The nurse does not remember the setup of the device but thinks that it was at total of 3 pump modules that included: iv precedex, an iv primary antibiotic line, and iv fentanyl all of a primary line.The nurse stated there were no boluses ordered or given to this patient.She went on to say that boluses are typically ordered as a prn dose, and the nurse will administer as needed.Devices involved are believed to be pcu sn: b)(6) / lvp 17617456.

Brand Name
BD ALARIS SMARTSITE PUMP INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24891313
Report Number9616066-2026-00985
Device Sequence Number9852146
Product Code FPA
UDI-Device Identifier10885403232329
UDI-Public(01)10885403232329
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2432-0007
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer05/13/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown